Alert archive / Montana / Winter Storm Warnings in 2006
Winter Storm Warning 4, NWS Missoula, MT
NWS Missoula, MT issued this winter storm warning at Jan 16, 2006, 3:11 AM MST for 9 counties in Montana; Clearwater County, Idaho County, Idaho. It took effect at Jan 16, 2006, 5:00 PM MST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2006, 3:11 AM MST (10:11 UTC)
- In effect from
- Jan 16, 2006, 5:00 PM MST
- Expired
- Jan 18, 2006, 5:00 AM MST
- In force
- 36 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 38 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 10.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1428 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KMSO 161011 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 311 AM MST MON JAN 16 2006 ...A PACIFIC STORM WILL PRODUCE HEAVY MOUNTAIN SNOW... .A MOIST WEATHER SYSTEM WILL MOVE INTO WESTERN MONTANA AND NORTH CENTRAL IDAHO TONIGHT. THIS SYSTEM WILL USHER IN WARM SUBTROPICAL MOISTURE THROUGH TUESDAY NIGHT. THE COMBINATION OF HEAVY MOUNTAIN SNOW AND STRONG GUSTY WINDS WILL PRODUCE HAZARDOUS WINTER WEATHER CONDITIONS. THIS STORM COULD DUMP UP TO 2 FEET OF NEW SNOW AT HIGHER ELEVATIONS. IDZ007-008-161115- /O.CAN.KMSO.WS.A.0004.060117T0600Z-060118T1200Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 211 AM PST MON JAN 16 2006 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER STORM WATCH. $$ IDZ005-006-MTZ001-004-006-162215- /O.UPG.KMSO.WS.A.0004.060117T0600Z-060118T1200Z/ /O.NEW.KMSO.WS.W.0004.060117T0000Z-060118T1200Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION- BITTERROOT/SAPPHIRE MOUNTAINS- 211 AM PST MON JAN 16 2006 /311 AM MST MON JAN 16 2006/ ...WINTER STORM WARNING IN EFFECT FROM 5 PM MST /4 PM PST/ THIS AFTERNOON TO 5 AM MST /4 AM PST/ WEDNESDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING ABOVE 4000 FEET...WHICH IS IN EFFECT FROM 5 PM MST /4 PM PST/ THIS AFTERNOON TO 5 AM MST /4 AM PST/ WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW ACCUMULATIONS OF 8 TO 14 INCHES WITH LOCALLY UP TO 20 INCHES CAN BE EXPECTED ABOVE 4000 FEET BY WEDNESDAY MORNING. GUSTY SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH OVER THE HIGHER TERRAIN WILL CAUSE SOME BLOWING AND DRIFTING SNOW AND REDUCE VISIBILITIES AT TIMES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ MTZ043-162215- /O.EXA.KMSO.WS.A.0004.060117T0600Z-060118T1200Z/ POTOMAC/SEELEY LAKE REGION- 311 AM MST MON JAN 16 2006 ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE TUESDAY NIGHT. THERE IS THE POTENTIAL OF THE HIGHER TERRAIN SEE SNOW AMOUNTS OF 8 TO 15 INCHES ABOVE 4000 FEET BY WEDNESDAY MORNING. WINDS COULD BE GUSTY OUT OF SOUTHWEST AT 15 TO 25 MPH. THE COMBINATION OF HEAVY SNOW AND GUSTY WINDS COULD PRODUCE BLOWING AND DRIFTING SNOW. $$ IDZ009-010-MTZ002-162215- /O.CON.KMSO.WS.A.0004.060117T0600Z-060118T1200Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-WEST GLACIER REGION- 311 AM MST MON JAN 16 2006 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TUESDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TUESDAY NIGHT. THERE IS THE POTENTIAL OF THE HIGHER TERRAIN SEE SNOW AMOUNTS OF 8 TO 15 INCHES ABOVE 4000 FEET BY WEDNESDAY MORNING. WINDS COULD BE GUSTY OUT OF SOUTHWEST AT 15 TO 25 MPH. THE COMBINATION OF HEAVY SNOW AND GUSTY WINDS COULD PRODUCE BLOWING AND DRIFTING SNOW. $$
8 follow-up statements
000 WWUS45 KMSO 162202 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 231 PM MST MON JAN 16 2006 ...A MOIST PACIFIC STORM SYSTEM WILL PRODUCE HEAVY MOUNTAIN SNOW... .AN UPPER-LEVEL PACIFIC TROUGH WILL MOVE INTO WESTERN MONTANA AND NORTH CENTRAL IDAHO TONIGHT. THIS SYSTEM WILL DRAW IN RELATIVELY WARM SUB-TROPICAL MOISTURE OVER THE AREA TUESDAY NIGHT RAISING THE SNOW LEVEL TO 4000 FEET MOST AREAS. THE COMBINATION OF HEAVY MOUNTAIN SNOW AND STRONG GUSTY WINDS WILL PRODUCE HAZARDOUS WINTER WEATHER CONDITIONS. THIS TROUGH WILL MOVE THROUGH THE AREA IN TWO PIECES WITH THE HEAVY MOUNTAIN SNOWS EXPECTED TONIGHT AND TUESDAY MORNING BEFORE A BRIEF BREAK...MAINLY OVER NORTHWEST MONTANA...OCCURS TUESDAY AFTERNOON. THE NEXT PLUME OF DEEP MOISTURE AND ASSOCIATED COLD FRONT WILL MOVE THROUGH TUESDAY NIGHT INTO WEDNESDAY MORNING BRINGING ANOTHER ROUND OF HEAVY MOUNTAIN SNOWFALL. MTZ002-043-170945- /O.UPG.KMSO.WS.A.0004.060117T0600Z-060118T1200Z/ /O.EXB.KMSO.WS.W.0004.060117T0400Z-060118T1200Z/ WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION- 231 PM MST MON JAN 16 2006 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 5 AM MST WEDNESDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING ABOVE 4000 FEET...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 5 AM MST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. TOTAL SNOW ACCUMULATIONS OF 8 TO 14 INCHES ABOVE 4000 FEET ARE EXPECTED BY WEDNESDAY MORNING. STRONG SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED IN OPEN AREAS AND ALONG RIDGELINES. THE COMBINATION OF HEAVY SNOW AND GUSTY WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AND REDUCE VISIBILITIES AT TIMES. $$ IDZ005-006-MTZ001-004-006-170945- /O.CON.KMSO.WS.W.0004.060117T0000Z-060118T1200Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION- BITTERROOT/SAPPHIRE MOUNTAINS- 131 PM PST MON JAN 16 2006 /231 PM MST MON JAN 16 2006/ ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM MST /4 PM PST/ THIS AFTERNOON TO 5 AM MST /4 AM PST/ WEDNESDAY ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT FROM 5 PM MST /4 PM PST/ THIS AFTERNOON TO 5 AM MST /4 AM PST/ WEDNESDAY. TOTAL SNOW ACCUMULATIONS OF 8 TO 16 INCHES WITH LOCALLY UP TO 20 INCHES CAN BE EXPECTED ABOVE 4000 FEET BY WEDNESDAY MORNING. STRONG SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED IN OPEN AREAS AND ALONG RIDGELINES. THE COMBINATION OF HEAVY SNOW AND GUSTY WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AND REDUCE VISIBILITIES AT TIMES. $$ IDZ009-010-170945- /O.UPG.KMSO.WS.A.0004.060117T0600Z-060118T1200Z/ /O.NEW.KMSO.SN.Y.0004.060117T0800Z-060118T1200Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 231 PM MST MON JAN 16 2006 ...SNOW ADVISORY IN EFFECT FROM 1 AM TUESDAY TO 5 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 1 AM TUESDAY TO 5 AM MST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS EXPECTED ALONG WEST AND SOUTHWEST FACING SLOPES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 170340 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 840 PM MST MON JAN 16 2006 ...A MOIST PACIFIC STORM SYSTEM WILL PRODUCE HEAVY MOUNTAIN SNOW... .AN UPPER-LEVEL PACIFIC TROUGH WILL MOVE INTO WESTERN MONTANA AND NORTH CENTRAL IDAHO TONIGHT. THIS SYSTEM WILL DRAW IN RELATIVELY WARM SUB-TROPICAL MOISTURE OVER THE AREA BY TUESDAY NIGHT RAISING THE SNOW LEVEL TO 4000 FEET MOST AREAS. THE COMBINATION OF HEAVY MOUNTAIN SNOW AND STRONG GUSTY WINDS WILL PRODUCE HAZARDOUS WINTER WEATHER CONDITIONS. THIS TROUGH WILL MOVE THROUGH THE AREA IN TWO PIECES WITH THE HEAVY MOUNTAIN SNOWS EXPECTED TONIGHT AND TUESDAY MORNING BEFORE A BRIEF BREAK...MAINLY OVER NORTHWEST MONTANA...OCCURS TUESDAY AFTERNOON. THE NEXT PLUME OF DEEP MOISTURE AND ASSOCIATED COLD FRONT WILL MOVE THROUGH TUESDAY NIGHT INTO WEDNESDAY MORNING BRINGING ANOTHER ROUND OF HEAVY MOUNTAIN SNOWFALL. IDZ005-006-MTZ001-004-006-171100- /O.CON.KMSO.WS.W.0004.000000T0000Z-060118T1200Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION- BITTERROOT/SAPPHIRE MOUNTAINS- 740 PM PST MON JAN 16 2006 /840 PM MST MON JAN 16 2006/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST /4 AM PST/ WEDNESDAY ABOVE 4000 FEET... TOTAL SNOW ACCUMULATIONS OF 8 TO 16 INCHES WITH LOCALLY UP TO 20 INCHES CAN BE EXPECTED ABOVE 4000 FEET BY WEDNESDAY MORNING. STRONG SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED IN OPEN AREAS AND ALONG RIDGELINES. THE COMBINATION OF HEAVY SNOW AND GUSTY WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AND REDUCE VISIBILITIES AT TIMES. $$ MTZ002-043-171100- /O.CON.KMSO.WS.W.0004.060117T0400Z-060118T1200Z/ WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION- 840 PM MST MON JAN 16 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY ABOVE 4000 FEET... TOTAL SNOW ACCUMULATIONS OF 8 TO 14 INCHES ABOVE 4000 FEET ARE EXPECTED BY WEDNESDAY MORNING. STRONG SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED IN OPEN AREAS AND ALONG RIDGELINES. THE COMBINATION OF HEAVY SNOW AND GUSTY WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AND REDUCE VISIBILITIES AT TIMES. $$ IDZ009-010-171100- /O.CON.KMSO.SN.Y.0004.060117T0800Z-060118T1200Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 840 PM MST MON JAN 16 2006 ...SNOW ADVISORY REMAINS IN EFFECT FROM 1 AM TUESDAY TO 5 AM MST WEDNESDAY... TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS EXPECTED ALONG WEST AND SOUTHWEST FACING SLOPES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 171026 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 326 AM MST TUE JAN 17 2006 ...A MOIST PACIFIC STORM SYSTEM WILL PRODUCE HEAVY MOUNTAIN SNOW... .AN UPPER-LEVEL PACIFIC TROUGH WILL CONTINUE TO MOVE INTO WESTERN MONTANA AND NORTH CENTRAL IDAHO TODAY. THIS SYSTEM WILL DRAW IN RELATIVELY WARM SUB-TROPICAL MOISTURE OVER THE AREA BY TUESDAY AFTERNOON RAISING THE SNOW LEVEL TO 4000 FEET IN MOST AREAS. THE COMBINATION OF HEAVY MOUNTAIN SNOW AND STRONG GUSTY WINDS WILL PRODUCE HAZARDOUS WINTER WEATHER CONDITIONS. THIS TROUGH WILL MOVE THROUGH THE AREA IN TWO WAVES. THE FIRST IS CURRENTLY BRINGING HEAVY MOUNTAIN SNOW AND WILL CONTINUE THROUGH THE MORNING. THE AREA WILL SEE A BRIEF BREAK IN THE ACTION THIS AFTERNOON...MAINLY IN NORTHWEST MONTANA. THEN THE NEXT PLUME OF DEEP MOISTURE WILL MOVE THROUGH TUESDAY NIGHT INTO WEDNESDAY MORNING BRINGING ANOTHER ROUND OF HEAVY MOUNTAIN SNOWFALL. IDZ005-006-MTZ001-002-004-006-043-172230- /O.CON.KMSO.WS.W.0004.000000T0000Z-060118T1200Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- KOOTENAI/CABINET REGION-WEST GLACIER REGION- LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS- POTOMAC/SEELEY LAKE REGION- 226 AM PST TUE JAN 17 2006 /326 AM MST TUE JAN 17 2006/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST /4 AM PST/ WEDNESDAY ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 AM MST /4 AM PST/ WEDNESDAY. TOTAL SNOW ACCUMULATIONS OF 8 TO 16 INCHES WITH LOCALLY UP TO 20 INCHES CAN BE EXPECTED ABOVE 4000 FEET BY WEDNESDAY MORNING. STRONG SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED IN OPEN AREAS AND ALONG RIDGE LINES. THE COMBINATION OF HEAVY SNOW AND GUSTY WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AND REDUCE VISIBILITIES AT TIMES. $$ IDZ009-010-172230- /O.CON.KMSO.SN.Y.0004.000000T0000Z-060118T1200Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 326 AM MST TUE JAN 17 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY. TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS EXPECTED ALONG WEST AND SOUTHWEST FACING SLOPES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 172114 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 214 PM MST TUE JAN 17 2006 ...A MOIST PACIFIC STORM SYSTEM WILL PRODUCE HEAVY MOUNTAIN SNOW AND ACCUMULATING SNOW TO SOME VALLEY AREAS... .THE MAIN PORTION OF AN UPPER-LEVEL PACIFIC TROUGH WILL MOVE THROUGH WESTERN MONTANA AND NORTH CENTRAL IDAHO TONIGHT. THE COMBINATION OF HEAVY SNOW AND STRONG GUSTY WINDS WILL PRODUCE HAZARDOUS WINTER WEATHER CONDITIONS IN THE HIGHER TERRAIN. THE BUTTE/BLACKFOOT AREA WILL ALSO SEE ACCUMULATING SNOWS AND A SNOW ADVISORY HAS BEEN ISSUED FOR THIS AREA AS WELL. IDZ005-006-MTZ001-002-004-006-043-180500- /O.CON.KMSO.WS.W.0004.000000T0000Z-060118T1200Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- KOOTENAI/CABINET REGION-WEST GLACIER REGION- LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS- POTOMAC/SEELEY LAKE REGION- 114 PM PST TUE JAN 17 2006 /214 PM MST TUE JAN 17 2006/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST /4 AM PST/ WEDNESDAY ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 AM MST /4 AM PST/ WEDNESDAY. TOTAL SNOW ACCUMULATIONS OF 8 TO 16 INCHES WITH LOCALLY UP TO 20 INCHES CAN BE EXPECTED ABOVE 4000 FEET BY WEDNESDAY MORNING. STRONG SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED IN OPEN AREAS AND ALONG RIDGE LINES. THE COMBINATION OF HEAVY SNOW AND GUSTY WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AND REDUCE VISIBILITIES AT TIMES. $$ MTZ007-180500- /O.EXA.KMSO.SN.Y.0004.000000T0000Z-060118T1200Z/ BUTTE/BLACKFOOT REGION- 214 PM MST TUE JAN 17 2006 ...SNOW ADVISORY IN EFFECT UNTIL 5 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST WEDNESDAY. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS EXPECTED IN THE HIGHER ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IDZ009-010-180500- /O.CON.KMSO.SN.Y.0004.000000T0000Z-060118T1200Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 214 PM MST TUE JAN 17 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY. TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS EXPECTED ALONG WEST AND SOUTHWEST FACING SLOPES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 172226 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 238 PM MST TUE JAN 17 2006 ...A MOIST PACIFIC STORM SYSTEM WILL PRODUCE HEAVY MOUNTAIN SNOW AND ACCUMULATING SNOW TO SOME VALLEY AREAS... .THE MAIN PORTION OF AN UPPER-LEVEL PACIFIC TROUGH WILL MOVE THROUGH WESTERN MONTANA AND NORTH CENTRAL IDAHO TONIGHT. THE COMBINATION OF HEAVY SNOW AND STRONG GUSTY WINDS WILL PRODUCE HAZARDOUS WINTER WEATHER CONDITIONS IN THE HIGHER TERRAIN. THE BUTTE/BLACKFOOT AREA WILL ALSO SEE ACCUMULATING SNOWS AND A SNOW ADVISORY HAS BEEN ISSUED FOR THIS AREA AS WELL. IDZ005-006-MTZ001-002-004-006-043-180500- /O.CON.KMSO.WS.W.0004.000000T0000Z-060118T1200Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- KOOTENAI/CABINET REGION-WEST GLACIER REGION- LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS- POTOMAC/SEELEY LAKE REGION- 138 PM PST TUE JAN 17 2006 /238 PM MST TUE JAN 17 2006/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST /4 AM PST/ WEDNESDAY ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 AM MST /4 AM PST/ WEDNESDAY. TOTAL SNOW ACCUMULATIONS OF 8 TO 16 INCHES WITH LOCALLY UP TO 20 INCHES CAN BE EXPECTED ABOVE 4000 FEET BY WEDNESDAY MORNING. STRONG SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED IN OPEN AREAS AND ALONG RIDGE LINES. THE COMBINATION OF HEAVY SNOW AND GUSTY WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AND REDUCE VISIBILITIES AT TIMES. $$ MTZ007-180500- /O.EXT.KMSO.SN.Y.0004.060118T0300Z-060118T1200Z/ BUTTE/BLACKFOOT REGION- 238 PM MST TUE JAN 17 2006 ...SNOW ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 5 AM MST WEDNESDAY... THE SNOW ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 5 AM MST WEDNESDAY. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS EXPECTED IN THE HIGHER ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IDZ009-010-180500- /O.CON.KMSO.SN.Y.0004.000000T0000Z-060118T1200Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 238 PM MST TUE JAN 17 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY. TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS EXPECTED ALONG WEST FACING MOUNTAIN SLOPES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 180443 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 943 PM MST TUE JAN 17 2006 ...A MOIST PACIFIC STORM SYSTEM IS PRODUCING HEAVY MOUNTAIN SNOW AND ACCUMULATING SNOW TO SOME VALLEY AREAS... .THE MAIN PORTION OF AN UPPER-LEVEL PACIFIC TROUGH IS CURRENTLY MOVING THROUGH WESTERN MONTANA AND NORTH CENTRAL IDAHO. THE COMBINATION OF HEAVY SNOW AND STRONG GUSTY WINDS WILL PRODUCE HAZARDOUS WINTER WEATHER CONDITIONS IN THE HIGHER TERRAIN. THE BUTTE/BLACKFOOT AREA WILL ALSO SEE ACCUMULATING SNOWS AND A SNOW ADVISORY HAS BEEN ISSUED FOR THIS AREA. IDZ005-006-MTZ001-002-004-006-043-181200- /O.CON.KMSO.WS.W.0004.000000T0000Z-060118T1200Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- KOOTENAI/CABINET REGION-WEST GLACIER REGION- LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS- POTOMAC/SEELEY LAKE REGION- 843 PM PST TUE JAN 17 2006 /943 PM MST TUE JAN 17 2006/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST /4 AM PST/ WEDNESDAY ABOVE 4000 FEET... TOTAL SNOW ACCUMULATIONS OF 8 TO 16 INCHES WITH LOCALLY UP TO 20 INCHES ARE EXPECTED ABOVE 4000 FEET BY WEDNESDAY MORNING. STRONG SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED IN OPEN AREAS AND ALONG RIDGE LINES. THE COMBINATION OF HEAVY SNOW AND GUSTY WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AND REDUCE VISIBILITIES AT TIMES. $$ IDZ009-010-MTZ007-181200- /O.CON.KMSO.SN.Y.0004.000000T0000Z-060118T1200Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION- 943 PM MST TUE JAN 17 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS IN THE HIGHER ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 181019 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 319 AM MST WED JAN 18 2006 IDZ005-006-MTZ001-002-004-006-043-181200- /O.CON.KMSO.WS.W.0004.000000T0000Z-060118T1200Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- KOOTENAI/CABINET REGION-WEST GLACIER REGION- LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS- POTOMAC/SEELEY LAKE REGION- 219 AM PST WED JAN 18 2006 /319 AM MST WED JAN 18 2006/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST /4 AM PST/ EARLY THIS MORNING ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 AM MST /4 AM PST/ EARLY THIS MORNING. TOTAL SNOW ACCUMULATIONS OF 8 TO 16 INCHES WITH LOCALLY UP TO 20 INCHES ARE EXPECTED ABOVE 4000 FEET BY EARLY WEDNESDAY MORNING. STRONG SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED ALONG RIDGE LINES. THE COMBINATION OF HEAVY SNOW AND GUSTY WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AND REDUCE VISIBILITIES AT TIMES. $$ IDZ009-010-MTZ007-181200- /O.CON.KMSO.SN.Y.0004.000000T0000Z-060118T1200Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION- 319 AM MST WED JAN 18 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS IN THE HIGHER ELEVATIONS BY EARLY WEDNESDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 181146 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 446 AM MST WED JAN 18 2006 IDZ005-006-MTZ001-002-004-006-043-181300- /O.EXP.KMSO.WS.W.0004.000000T0000Z-060118T1200Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- KOOTENAI/CABINET REGION-WEST GLACIER REGION- LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS- POTOMAC/SEELEY LAKE REGION- 346 AM PST WED JAN 18 2006 /446 AM MST WED JAN 18 2006/ ...WINTER STORM WARNING WILL EXPIRE AT 5 AM MST /4 AM PST/ EARLY THIS MORNING ABOVE 4000 FEET... THE LOW PRESSURE TROUGH THAT BROUGHT WIDESPREAD MOUNTAIN SNOW TO THE AREA HAS MOVED EAST. SNOW SHOWERS WILL CONTINUE TODAY BUT ADDITIONAL SNOW ACCUMULATION WILL BE LIGHT. $$ IDZ009-010-MTZ007-181300- /O.EXP.KMSO.SN.Y.0004.000000T0000Z-060118T1200Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION- 446 AM MST WED JAN 18 2006 ...SNOW ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... THE LOW PRESSURE TROUGH THAT BROUGHT WIDESPREAD MOUNTAIN SNOW TO THE AREA HAS MOVED EAST. SNOW SHOWERS WILL CONTINUE TODAY BUT ADDITIONAL SNOW ACCUMULATION WILL BE LIGHT. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Jan 16, 3:11 AM MST, 0 minutes earlier.
Area forecast discussion, Jan 16, 3:11 AM MST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
311 AM MST MON JAN 16 2006
.SHORT TERM...THE ATMOSPHERE APPEARS TO BE UNSTABLE ENOUGH TO
CAUSE SOME SCATTERED MOUNTAIN SNOW SHOWERS THIS MORNING...WITH AN
ISOLATED SHOWER STRAYING OVER A WIDER VALLEY. A STRONG WEATHER
DISTURBANCE OVER THE PACIFIC NORTHWEST WILL MAKE ITS WAY TO
WESTERN MONTANA AND NORTH CENTRAL IDAHO TODAY AND TONIGHT. THIS
APPROACHING SYSTEM WILL CAUSE THE PRESSURE GRADIENT TO
STRENGTHEN THIS AFTERNOON AND EVENING...WHICH WILL CAUSE SOME GUSTY WINDS
ACROSS THE CAMAS PRAIRIE IN IDAHO. THIS EVENING THE WEATHER SYSTEM
WILL PUSH IN WARM SUBTROPICAL MOISTURE INTO NORTH CENTRAL IDAHO
AND EXTREME WESTERN MONTANA. THIS MOISTURE WILL CAUSE WIDE SPREAD
HEAVY SNOW IN THE MOUNTAINS. THE UPPER LEVEL FLOW WILL REMAIN
CONDUCIVE FOR PLENTEOUS AMOUNTS OF MOISTURE TO BE DELIVERED INTO THE
REGION THROUGH TUESDAY NIGHT. THIS WARM SUBTROPICAL AIRMASS WILL
CAUSE SNOW LEVELS TO RISE THROUGHOUT THE SHORT TERM. THE VALLEYS
WILL START OFF SEEING SOME SNOW TONIGHT...BUT BY TUESDAY AFTERNOON
MOST VALLEYS OF WESTERN MONTANA AND NORTH CENTRAL IDAHO WILL HAVE
CHANGED OVER TO RAIN. THE MOUNTAINS SHOULD SEE SIGNIFICANT SNOW
AMOUNTS BY WEDNESDAY MORNING...A FEW AREAS COULD RECEIVE UP TO TWO
FEET OF NEW SNOW.
.LONG TERM...WEDNESDAY THROUGH MONDAY...THE EXTENDED PERIOD STILL
LOOKS TO BE WET WITH A PROGRESSION OF PACIFIC SYSTEMS MOVING ACROSS
NORTH CENTRAL IDAHO AND WESTERN MONTANA. AT THIS TIME THE MODELS
ARE SHOWING A BRIEF BREAK OVER THE WEEKEND...BUT WILL HOLD ON TO
AT LEAST SOME LOW CHANCE POPS FOR THAT TIME FRAME.
&&
.AVIATION...SCATTERED SHOWERS WILL LINGER ON THROUGH THE MORNING
ACROSS WESTERN MONTANA AND NORTH CENTRAL IDAHO. THESE SHOWERS WILL
OBSCURE MOUNTAINS AND REDUCE VISIBILITIES AT TIMES. A STRONG
WEATHER SYSTEM WILL MOVE INTO THE REGION TONIGHT. THIS SYSTEM WILL
CAUSE WIDESPREAD PRECIPITATION...WHICH WILL LOWER CEILINGS AND
VISIBILITIES...SEE APPROPRIATE TAFS AND TWEBS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WARNING FROM 5 PM MONDAY TO 5 AM WEDNESDAY ABOVE
4000 FEET FOR KOOTENAI/CABINET REGION...LOWER CLARK FORK
REGION...BITTERROOT/SAPPHIRE MOUNTAINS.
WINTER STORM WATCH FROM 11 PM MONDAY TO 5 AM WEDNESDAY FOR WEST
GLACIER REGION...POTOMAC/SEELEY LAKE REGION.
ID...WINTER STORM WARNING FROM 5 PM MONDAY TO 5 AM WEDNESDAY ABOVE
4000 FEET FOR NORTHERN CLEARWATER MOUNTAINS...SOUTHERN
CLEARWATER MOUNTAINS.
WIND ADVISORY FROM 11 AM TO 11 PM MONDAY FOR OROFINO/GRANGEVILLE
REGION...LOWER HELLS CANYON/SALMON RIVER REGION.
WINTER STORM WATCH FROM 11 PM MONDAY TO 5 AM WEDNESDAY FOR
WESTERN LEMHI COUNTY...EASTERN LEMHI COUNTY.
&&
SHORT TERM...SMITH
LONG TERM...KOLATA
AVIATION...SMITHHazardous weather outlook, Jan 15, 12:07 PM MST, 15 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 1207 PM MST SUN JAN 15 2006 IDZ005>010-MTZ001>007-043-161200- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 1107 AM PST SUN JAN 15 2006 /1207 PM MST SUN JAN 15 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SNOW SHOWERS WITH LIGHT ACCUMULATIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE REGION WILL REMAIN IN AN ACTIVE WEATHER PATTERN THROUGH NEXT WEEK. A STRONG AN WET WEATHER SYSTEM COULD BRING HEAVY MOUNTAIN SNOWS MONDAY NIGHT THROUGH TUESDAY NIGHT.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 2:31 PM MST | Snow Advisory | MSO | Deer Lodge, Granite, Powell, Silver Bow | 38 hr |
| Jan 16, 3:15 AM MST | Wind Advisory | MSO | Clearwater, Idaho | 14 hr |
Nearby
Winter Storm Warnings in Montana, 2006Winter Storm Warnings in Idaho, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.